Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 25, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Mar 16, 2021, 3:03 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2021, 3:03 AM PDT (10:03 UTC)
- Expired
- Mar 16, 2021, 9:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
442 WHUS76 KLOX 161003 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 303 AM PDT Tue Mar 16 2021 PZZ670-673-676-161815- /O.EXP.KLOX.GL.W.0012.000000T0000Z-210316T1000Z/ /O.NEW.KLOX.SC.Y.0025.210316T1003Z-210317T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 303 AM PDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-161815- /O.EXP.KLOX.GL.W.0012.000000T0000Z-210316T1000Z/ /O.NEW.KLOX.SC.Y.0025.210316T1003Z-210317T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 303 AM PDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ655-161815- /O.EXP.KLOX.GL.W.0012.000000T0000Z-210316T1000Z/ /O.NEW.KLOX.SC.Y.0025.210316T1003Z-210316T2300Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 303 AM PDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...Until 4 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ645-161115- /O.EXP.KLOX.GL.W.0012.000000T0000Z-210316T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 303 AM PDT Tue Mar 16 2021 ...GALE WARNING HAS EXPIRED... The winds have subsided. $$
3 follow-up statements
922 WHUS76 KLOX 161517 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 817 AM PDT Tue Mar 16 2021 PZZ645-162300- /O.EXA.KLOX.SC.Y.0025.000000T0000Z-210316T2300Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 817 AM PDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 4 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ655-162300- /O.CON.KLOX.SC.Y.0025.000000T0000Z-210316T2300Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 817 AM PDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...Until 4 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-673-676-162330- /O.CON.KLOX.SC.Y.0025.000000T0000Z-210317T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 817 AM PDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-162330- /O.CON.KLOX.SC.Y.0025.000000T0000Z-210317T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 817 AM PDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
002 WHUS76 KLOX 162106 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 206 PM PDT Tue Mar 16 2021 PZZ645-655-162215- /O.CAN.KLOX.SC.Y.0025.000000T0000Z-210316T2300Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 206 PM PDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have diminished below Advisory levels and the Small Craft Advisory has been cancelled. $$ PZZ670-673-676-170400- /O.CON.KLOX.SC.Y.0025.000000T0000Z-210317T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 206 PM PDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-170400- /O.CON.KLOX.SC.Y.0025.000000T0000Z-210317T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 206 PM PDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
773 WHUS76 KLOX 170351 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 851 PM PDT Tue Mar 16 2021 PZZ670-673-676-170500- /O.EXP.KLOX.SC.Y.0025.000000T0000Z-210317T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 851 PM PDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds and seas have diminised below advisory levels. $$ PZZ650-170500- /O.EXP.KLOX.SC.Y.0025.000000T0000Z-210317T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 851 PM PDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds and seas have diminised below advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 11:04 PM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 15, 11:04 PM PDT, 3 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1104 PM PDT Mon Mar 15 2021
.SYNOPSIS...15/756 PM.
Scattered showers, mostly in the mountains, will continue
overnight with low snow levels and possible impacts to Interstate
5 through the Grapevine. Otherwise dry and windy conditions
through this evening. A slow warming trend will begin Tuesday with
near normal temperatures by Thursday. There's a chance of rain
along the Central Coast late Thu into Friday, otherwise dry
conditions expected into the weekend.
&&
.SHORT TERM (MON-THU)...15/810 PM.
A cold 538 DM low pressure system is centered over the San
Bernardino county deserts this evening and is expected to track
southeastward into northwest Arizona by early Tuesday morning.
Some wrap around shower activity continues this evening across
interior sections of Southwest California, mainly focused on the
north facing mountain slopes. Snow levels have crashed down
to 2500-3000 feet this evening. As a result, the main impact
will continue to be the threat of accumulating snow showers and
icy road conditions across Interstate 5 near Tejon Pass, as well
as western portions of Highway 138, and Highway 33 in the Ventura
county mountains. With such low snow levels, brief snow shower
activity is possible across the valley floor of the Antelope
Valley this evening (mainly western portions), with the best
threat of minor accumulations in the surrounding foothills.
The other big story of the day have been the strong west to
northwest winds and cold temperatures across much of the forecast
area. Wind advisories remain in effect for coastal areas and
the Antelope Valley through 10 pm this evening, where gusts
between 30 and 45 mph remain common. Northwest winds gusting
between 30 and 45 mph in the mountains will add to the driving
difficulties due to the threat of blowing snow reducing
visibilities. Winter Weather advisories remain in effect for the
mountains of LA/Ventura counties through early Tuesday morning,
mainly focused on north facing slopes.
*** From previous discussion ***
Quiet weather expected Tue through at least the first part of Thu
with slowly warming temperatures back to near normal levels by
Thu. Models seem to be coming on board with a weak system for
later Thursday along the Central Coast. Deterministic runs are
slightly faster and have rain in SLO County by afternoon while
most of the ensembles are 6-12 hours later. This would be another
light rain event with amounts mostly under a quarter inch.
.LONG TERM (FRI-MON)...15/103 PM.
The tail end of that weak cold front will drag through LA/Ventura
Counties early Friday but likely will not drop any precipitation.
Main impacts will be to create some breezy west to northwest winds
and lower temperatures slightly, mainly across the interior.
Gusty northerly winds possible over the weekend, especially
Saturday following another trough passage, strongest in southern
SB County and around the I5 Corridor region. After a few more
degrees of cooling over the weekend temperatures should start to
climb again early to mid next week as high pressure builds in from
the eastern Pacific.
&&
.AVIATION...16/0601Z.
At 0505Z at KLAX...there was no marine layer nor a sfc based
inversion.
Good confidence in Cig/Vis fcst. Moderate confidence in winds
forecast through 17Z then good confidence.
KLAX...High confidence in Cig/Vis fcst. Moderate confidence in
winds forecast through 17Z then good confidence. There is a 30
percent chc of light winds after 14Z and a 20 percent chc of an 6
kt east wind component 14Z-18Z.
KBUR...High confidence in Cig/Vis fcst. Moderate confidence in
wind forecast through 17Z then good confidence. There is a 30
percent chc of light variable winds 10Z-17Z.
&&
.MARINE...15/754 PM.
Strong west to northwest Gale Winds with gusts between 35 and 40
mph knots will continue over the coastal waters through much of
the night, then gradually diminish to Small Craft levels by later
tonight. The combination of widespread gusty winds and large,
choppy seas will be dangerous to boaters, and mariners should seek
safe harbor until conditions improve.
For the Outer Waters...Good confidence the GALE WARNING through
tonight. Small Craft Advisory (SCA) winds will likely follow the
Gale Warning on Tuesday morning. SCA level seas will continue
through at least Tuesday morning. Conditions will be below SCA
level Wednesday through Friday, then there is a 40% chance of SCA
wind gusts Saturday.
For the Inner Waters north of Point Sal...GALE WARNING level
winds will continue through tonight. Once the GALE WARNING
expires late tonight, a SCA will likely be in place for SCA level
seas over 10 feet through midday Tuesday. Conditions will be below
SCA level Wednesday through Friday, then there is a 40% chance of
SCA wind gusts Saturday.
For the Inner Waters south of Point Conception...GALE WARNING
level winds will affect the entire inner waters through later
tonight. Winds and seas will diminish to below SCA level by early
Tuesday morning, except SCA winds should linger over the Santa
Barbara Channel into Tue evening. Conditions will be below SCA
level for all the inner waters Wednesday through Thursday, then
there is a 40% chance of SCA wind gusts at times Friday and
Saturday.
&&
.BEACHES...15/1053 PM.
Strong northwest to west Gale Force winds will continue across
the coastal waters into tonight and create very steep short period
wind waves that will pile up across much of the west facing
beaches. This includes west facing beaches from San Luis Obispo to
Los Angeles Counties.
The Central Coast can expect surf 10 to 12 feet through early
Tuesday morning. For the same time period, surf heights of 5 to 8
feet for the Santa Barbara South Coast, 5 to 9 feet for the
Ventura County coast, and 6 to 10 feet for the west facing beaches
of Los Angeles County are expected. The surf will decrease mid
morning Tuesday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 9 AM PDT Tuesday for zones
34-35-39>41. (See LAXCFWLOX).
Wind Advisory in effect until 9 AM PDT Tuesday for zones
39-52. (See LAXNPWLOX).
Winter Weather Advisory in effect until 9 AM PDT Tuesday for
zones 53-54. (See LAXWSWLOX).
PZ...Gale Warning in effect until 3 AM PDT Tuesday for zones
645-650-655-670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
No significant hazards expected.
&&
PUBLIC...Gomberg/MW
AVIATION...Rorke
MARINE...Gomberg/Sirard
BEACHES...Phillips/Sirard
SYNOPSIS...MW
weather.gov/losangelesNearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.